MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-021-250-16
Medical Device Problem Codes Retraction Problem (1536); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report of two pipeline vantage devices that failed to open.The patient was undergoing surgery for treatment of an amorphous, unruptured aneurysm located in the basilar artery with a max diameter of 4.3mm and a 5.3mm neck diameter.The landing zone (artery size) was 1.3mm distal and 1.8mm proximal.It was noted the patient's vessel tortuosity was minimal.Dapt (dual antiplatelet treatment) was administered with an unknown platelet reactivity units (pru) level.The angiographic result post procedure was none.There are images available for review.It was reported that during flow-diverting stent implantation for an aneurysm, the aneurysm was a fusiform aneurysm located in the p2 segment.The intermediate catheter was in place, and the microcatheter was positioned appropriately.A 250-14 stent was selected.After delivering the stent to the target position, the tip end of the stent failed to open properly.Despite continued deployment, the stent remained rod-shaped.It was retrieved and redeployed three times in an attempt to achieve opening, but it still failed to open.The microcatheter and stent were replaced and the replacements were advanced to the target position.A 250-16 stent was selected.After deployment, the stent still remained rod-shaped.The operator attempted twice repeatedly, but the stent failed to open.After two unsuccessful attempts to retrieve, the microcatheter and stent were removed.Another assisting stent was used instead for embolization, and the procedure continued.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The pipeline devices were not used for any indication that is not approved (off-label).The catheter was flushed as indicated in the ifu.Ancillary devices include a 6f115 ton-bridge medical guide catheter and a phenom 21 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Update b5 and h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.It was unable to be determined whether there was a device issue with the phenom microcatheters used.No causes or contributing factors for the failure of the pipeline (ped3 021 250 16) to open were identified.Neither the distal nor the middle segment of the pipeline could be deployed properly.The pipeline devices were not placed in a vessel bend at the time of the deployment failure.Additional attempts were made to open the device, including three retrieval attempts and maneuvers such as pushing and swaying the microcatheter; however, despite these efforts, the device could not be opened.

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24800243
Report Number2029214-2026-00614
Device Sequence Number21502546
Product Code OUT
UDI-Device Identifier00847536036246
UDI-Public(01)00847536036246(17)280918(10)D066372
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED3-021-250-16
Device Catalogue NumberPED3-021-250-16
Device Lot NumberD066372
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Supplement Date Received by Manufacturer04/02/2026
04/08/2026
05/07/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date04/08/2026
05/05/2026
06/04/2026
Date Device Manufactured09/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1246-2025
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale